Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, June 10, 2007

June 10, 2007 · NWS TSA · 3 events in 2 counties and zones

Isolated severe thunderstorms occurred across northeast Oklahoma during the evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated severe thunderstorms occurred across northeast Oklahoma during the evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 10, 6:08 PM CST, 37 minutes earlier.

Area forecast discussion, Jun 10, 6:08 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
708 PM CDT SUN JUN 10 2007

.MESOSCALE UPDATE...
THREE LARGE OUTFLOW BOUNDARIES AND THE TAIL OF A
MESOSCALE VORTEX ARE ALL INBOUND TO NORTHEAST
OKLAHOMA WHERE CAPE OF 2000 TO 3000 J/KG REMAIN
MOSTLY IN PLACE.  ALL OF THIS IS EXPECTED TO LEAD
TO AN INCREASE IN STORMS IN NORTHEAST OKLAHOMA
THIS EVENING IN AREAS NOT PREVIOUS AFFECTED BY STORMS.

THE SEVERE STORMS IN THE OKLAHOMA CITY METRO AREA
APPEAR TO BE ON AN EVENTUAL TRACK TOWARD TULSA...
STORMS IN THE OKLAHOMA COUNTIES THAT BORDER KANSAS
SHOULD INCREASE SLOWLY AS OUTFLOW INTERACTIONS
CONTINUE AND LIFT AHEAD OF THE MESOSCALE
VORTICITY CENTER BEGINS TO AFFECT THE AREA.  WE
HAVE NOTED UPWARD VERTICAL MOTION NOW AT THE KINX
RADAR AT 850 MB LEVEL.

IN NORTHWEST ARKANSAS...THUNDERSTORMS CONTINUE
TO DEVELOP...BUT THEY THEY HAVE NOT GOTTEN
STRONG.  A LARGER POTENTIAL FOR NORTHWEST
ARKANSAS APPEARS TO BE THE STORMS IN SOUTHWEST
MISSOURI WORKING SOUTHEAST.

OVERALL...A LARGE THUNDERSTORM COMPLEX IS LIKELY
TO EVENTUALLY EVOLVE IN THE AREA TONIGHT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
LONG TERM....99
Hazardous weather outlook, Jun 10, 12:31 PM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN JUN 10 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
108 PM CDT SUN JUN 10 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...NOW...ENDING BY 11PM.  BEGINNING AGAIN AT 2AM.

HEAVY RAIN AND FLASH FLOODING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...EARLY TO MID AFTERNOON.

DISCUSSION...
A STRONGLY UNSTABLE ATMOSPHERE WAS IN PLACE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS.  SCATTERED THUNDERSTORMS
HAVE DEVELOPED ACROSS NORTHWEST ARKANSAS AND THE BORDER AREA
OF EASTERN OKLAHOMA.  AS THE CAP WEAKENS AREA WIDE THIS
AFTERNOON...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
ENTIRE REGION.

AS WAS THE CASE YESTERDAY...WINDS ALOFT ARE WEAK...SO CELLS
WILL TEND TO BE SLOW MOVING AND QUICKLY BECOME MULTICELLULAR.
HOWEVER...LARGE HAIL AND STRONG WINDS WILL OCCUR WITH A NUMBER
OF THE STORMS TODAY.  IN ADDITION...2 TO 3 INCHES OF QUICK RAINFALL
WILL OCCUR AT SOME LOCATIONS.

TWO BOUNDARIES WERE IN THE REGION TODAY THAT MAY FOCUS THE MOST
CONCENTRATED ACTIVITY OR AT LEAST OFFER THE BEST CHANCE FOR
STORM ORGANIZATION.  BOTH BOUNDARIES ARE FROM MORNING STORMS.
ONE EXTENDED FROM CARROLL COUNTY TO NEAR FAYETTEVILLE TO BETWEEN
OKMULGEE AND TULSA.  THE SECOND EXTENDED FROM THE KANSAS LINE
NORTH OF BARTLESVILLE INTO CREEK COUNTY AND ON SOUTHWEST.

THE AFTERNOON AND EVENING STORMS ARE EXPECTED TO WEAKEN AFTER
10PM.  HOWEVER DEPENDING ON HOW THE EVENING STORMS EVOLVE...
THERE IS A CHANCE THAT STORMS COULD INCREASE AGAIN IN THE
EARLY MORNING HOURS IN NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION WILL BE NEEDED NEAR ANY STRONG
STORMS.  NET CONTROLLERS FOR THE REGIONAL SKYWARN NET
SHOULD CLOSELY MONITOR CONDITIONS AND BE READY FOR
ACTIVATION THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED OVER THE
NEXT WEEK WITH SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DEVELOPING EACH DAY. WEAK WIND FIELDS ALOFT WILL
LIKELY LIMIT THE SEVERE WEATHER CHANCES TO THE ISOLATED PULSE
SEVERE STORMS WHICH ARE COMMON IN SUMMER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 10, 1:01 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
201 PM CDT SUN JUN 10 2007

ARZ019-029-101930-
CRAWFORD AR-SEBASTIAN AR-
201 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES:

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN NORTHWEST ARKANSAS
     SOUTHWESTERN CRAWFORD

AT 201 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF VAN BUREN...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...UNIONTOWN...FORT
SMITH...VAN BUREN...KIBLER...SHIBLEY...FURRY AND FIGURE FIVE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3559 9445 3540 9447 3535 9432 3542 9421
Local storm report, Jun 10, 3:36 PM CST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
436 PM CDT SUN JUN 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             2 N AURORA              36.03N 93.70W
06/10/2007  E0.75 INCH       MADISON            AR   LAW ENFORCEMENT

&&

RBD
Special weather statement, Jun 10, 3:39 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
439 PM CDT SUN JUN 10 2007

OKZ054-059-102215-
OSAGE OK-PAWNEE OK-
439 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND WESTERN PAWNEE

AT 439 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES WEST OF PAWNEE TO 5 MILES SOUTH OF
PAWNEE...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...FAIRFAX...PAWNEE...SKEDEE AND
RALSTON.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3634 9703 3620 9674 3662 9646 3666 9692
Special weather statement, Jun 10, 4:05 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 PM CDT SUN JUN 10 2007

OKZ054-059-102300-
OSAGE OK-PAWNEE OK-
505 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WESTERN OSAGE AND NORTHWESTERN PAWNEE

AT 505 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES SOUTHWEST OF RALSTON...MOVING NORTHEAST AT 25 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...
FAIRFAX...BURBANK...APPERSON...WEBB CITY AND RALSTON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3636 9710 3628 9689 3679 9648 3692 9677
Special weather statement, Jun 10, 4:50 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT SUN JUN 10 2007

OKZ054-102315-
OSAGE OK-
550 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 550 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHWEST OF BURBANK...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...SHIDLER...BURBANK...
APPERSON...WEBB CITY...FORAKER AND GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3669 9690 3664 9670 3699 9639 3699 9674
Special weather statement, Jun 10, 6:06 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
706 PM CDT SUN JUN 10 2007

OKZ056-057-110030-
CRAIG OK-NOWATA OK-
706 PM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG AND NORTHEASTERN NOWATA

AT 706 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF CENTRALIA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CENTRALIA...HOLLOW AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3676 9558 3667 9538 3701 9511 3712 9536

The radar

The Tulsa radar (KINX), 87 km away, was scanning. The volume nearest the first event began at 00:45 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 10, 6:45 PM CST
Where
Washington County, 2 mi ENE of Copan
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.911, -95.897

The Oklahoma mesonet site near Copan recorded at 59 mile an hour wind gust.

Thunderstorm Wind, Nowata

When
June 10, 6:56 PM CST
Where
Nowata County, Wann
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
36.920, -95.800

Thunderstorm winds estimated at 70 miles an hour blew down several trees.

Hail, Nowata

When
June 10, 11:10 PM CST
Where
Nowata County, Lenapah
Measured
0.75 in hail
Reported by
Public
Coordinates
36.850, -95.630

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39130, 39131, 39132.